diabetestalk.net

Stopping Metformin Side Effects

Share on facebook

Fig. 7. Relapse Of Acne On Stopping Metformin; Improvement On Treatment Restart

Before 2002 the standard treatment advice for my patients was the anti-androgenic combined contraceptive pill as mentioned in the introduction. The pill was stopped when the woman wanted to become pregnant; usually the previous symptoms recurred while waiting for (in many cases, only hoping for) conception. Between 2002 and 2006 I offered the insulin sensitizer metformin treatment to all freshly diagnosed PCOS patients who had contraindications or negative experience with the pill, or simply did not want to take hormonally active medication, or wanted to become pregnant. The efficacy of the two treatment forms (the pill or metformin) was compared in those who completed twelve moths treatment. The two groups were comparable in size and age distribution. Table 2 shows the results. Both the acne and hirsutism scores decreased significantly during the twelve-month treatment period; BMI and W/H did not change significantly in either group. Further statistical analysis was not made since the two groups differed in the indication of treatment; and the metformin group had more severe symptoms in average. However, this study convinced me that metformin was a simple, safe; and effective fir Continue reading >>

Share on facebook

Popular Questions

  1. bjcarter

    Side effects of Stopping Metformin

    Hi! I'm new to this forum and regretting not finding this community earlier. I was diagnosed with Type 2 last summer with all the telltale symptoms and an H1Ac of 9.5. I made all the radical changes others have documented throughout this forum. I changed my diet to strict low carb. Started a rigorous exercise regiment. Began taking MetforminXR (500mg). Lost 40 pounds... etc. My numbers plummeted and I felt great. My doctor subsequently asked me to stop taking the metforminXR and I've been off of it for about 20 days now. My BG values as taken with my handheld are fine. Fasting is usually around 95 +/- 10 and my post meal peaks rarely exceed 120 to 130. Still, overall I feel awful. I feel the peaks and valley of normalcy and fatigue that I did before I was diagnosed. I often feel listless and even a little lethargic. I sometimes get cotton mouth and thirst but they don't seem to correspond to peak BG values. My lifestyle remains as it was before I stopped the metformin. This is a little frustrating.
    Has anyone else experienced a similar side effect to coming off metformin? I appreciate any insight.

  2. furball64801

    Hi and welcome to DD I think it might have been better to cut the dose in half and just cut it back a little at a time giving the body a chance to adjust. I am really sorry to hear your having a problem with the metformin, I hope it improves in the future.

  3. The Dutchman

    Hello and welcome to DD,
    I can't remember there were any problems, and I quit at once. Used 2 x 500mg and had always problems with Metformin after I quit the most was gone ...
    I agree with furball, better to cut the dose in half and just cut it back a little....
    And remember, everyone reacts different so stay alert and if you're not sure, contact your Dr

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in diabetes